Alert archive / New Jersey / Heat Advisories in 2010
Heat Advisory 4, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this heat advisory at Jul 16, 2010, 4:00 AM EDT for Delaware County, Philadelphia County, Pennsylvania; 4 counties in New Jersey; New Castle County, Delaware. It took effect at Jul 16, 2010, 10:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2010, 4:00 AM EDT (08:00 UTC)
- In effect from
- Jul 16, 2010, 10:00 AM EDT
- Expired
- Jul 16, 2010, 8:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties New Castle County, DE, Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Mercer County, NJ, Delaware County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 59 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
974 WWUS71 KPHI 160800 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 400 AM EDT FRI JUL 16 2010 ...VERY HOT AND HUMID CONDITIONS TO SETTLE INTO THE AREA ONCE AGAIN... DEZ001-NJZ015-017>019-PAZ067>071-162000- /O.UPG.KPHI.EH.A.0005.100716T1400Z-100718T0000Z/ /O.NEW.KPHI.HT.Y.0004.100716T1400Z-100717T0000Z/ /O.NEW.KPHI.EH.A.0006.100718T1400Z-100719T0000Z/ NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...TRENTON...GLASSBORO... CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA 400 AM EDT FRI JUL 16 2010 ...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... ...EXCESSIVE HEAT WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING. AN EXCESSIVE HEAT WATCH HAS ALSO BEEN ISSUED. THIS EXCESSIVE HEAT WATCH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. THE EXCESSIVE HEAT WATCH IS NO LONGER IN EFFECT. HIGH TEMPERATURES TODAY ARE FORECAST TO REACH THE MIDDLE 90S. THESE TEMPERATURES COMBINED WITH HUMID CONDITIONS WILL PUSH THE HEAT INDICES TO NEAR 100 DEGREES DURING THE AFTERNOON. THE HIGHEST HEAT INDICES ARE EXPECTED TO OCCUR IN THE MORE URBANIZED AREAS. LOW TEMPERATURES FRIDAY NIGHT ARE FORECAST TO ONLY DROP TO THE MID AND UPPER 70S IN THE MORE URBANIZED AREAS. HOWEVER, TEMPERATURES ARE EXPECTED TO BE A COUPLE OF DEGREES COOLER ON SATURDAY, BUT MORE IMPORTANTLY, DRIER AIR WILL MOVE IN BEHIND THE PASSAGE OF A COLD FRONT. THEREFORE, CONDITIONS ON SATURDAY DO NOT SEEM TO WARRANT ANY HEAT ADVISORIES OR WARNINGS. ON SUNDAY, HIGH PRESSURE WILL MOVE EASTWARD AND A SOUTHWESTERLY FLOW WILL RETURN. THIS WILL CAUSE AN INCREASE IN HUMIDITY ONCE AGAIN. TEMPERATURES WILL REACH THE MIDDLE 90S. THE MAIN QUESTION IS HOW HUMID IT WILL GET. CURRENT INDICATIONS ARE THAT HEAT INDEX VALUES COULD REACH AROUND 100 DEGREES AGAIN. THEREFORE, AN EXCESSIVE HEAT WATCH HAS BEEN ISSUED FOR SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WATCH MEANS THAT A PROLONGED PERIOD OF HOT AND HUMID WEATHER IS EXPECTED. THE COMBINATION OF HIGH TEMPERATURES AND HIGH HUMIDITY LEVELS COULD CREATE A DANGEROUS SITUATION. MAKE PREPARATIONS NOW TO ASSURE THAT ELDERLY RELATIVES AND NEIGHBORS ARE PREPARED FOR THE UPCOMING HEAT. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. AN EXCESSIVE HEAT WATCH MEANS THAT A PROLONGED PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
4 follow-up statements
424 WWUS71 KPHI 161012 CCA NPWPHI URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 602 AM EDT FRI JUL 16 2010 ...VERY HOT AND HUMID CONDITIONS TO SETTLE INTO THE AREA ONCE AGAIN... DEZ001-NJZ015-017>019-PAZ067>071-162215- /O.UPG.KPHI.EH.A.0005.100716T1400Z-100718T0000Z/ /O.COR.KPHI.HT.Y.0004.100716T1400Z-100717T0000Z/ /O.COR.KPHI.EH.A.0006.100718T1400Z-100719T0000Z/ NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...TRENTON...GLASSBORO... CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA 602 AM EDT FRI JUL 16 2010 ...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... ...EXCESSIVE HEAT WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A HEAT ADVISORY, WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING. AN EXCESSIVE HEAT WATCH HAS ALSO BEEN ISSUED. THIS EXCESSIVE HEAT WATCH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. THE EXCESSIVE HEAT WATCH FOR SATURDAY IS NO LONGER IN EFFECT. HIGH TEMPERATURES TODAY ARE FORECAST TO REACH THE MIDDLE 90S. THESE TEMPERATURES COMBINED WITH HUMID CONDITIONS WILL PUSH THE HEAT INDICES TO NEAR 100 DEGREES DURING THE AFTERNOON. THE HIGHEST HEAT INDICES ARE EXPECTED TO OCCUR IN THE MORE URBANIZED AREAS. LOW TEMPERATURES FRIDAY NIGHT ARE FORECAST TO ONLY DROP TO THE MID AND UPPER 70S IN THE MORE URBANIZED AREAS. HOWEVER, TEMPERATURES ARE EXPECTED TO BE A COUPLE OF DEGREES COOLER ON SATURDAY. MORE IMPORTANT, DRIER AIR WILL MOVE IN BEHIND THE PASSAGE OF A COLD FRONT. THEREFORE, CONDITIONS ON SATURDAY DO NOT SEEM TO WARRANT A HEAT ADVISORY OR WARNING. ON SUNDAY, HIGH PRESSURE WILL MOVE EASTWARD AND A SOUTHWESTERLY FLOW WILL RETURN. THIS WILL CAUSE AN INCREASE IN HUMIDITY ONCE AGAIN. TEMPERATURES WILL REACH THE MIDDLE 90S. THE MAIN QUESTION IS HOW HUMID IT WILL GET. CURRENT INDICATIONS ARE THAT HEAT INDICES COULD REACH AROUND 100 DEGREES AGAIN. THEREFORE, AN EXCESSIVE HEAT WATCH HAS BEEN ISSUED FOR SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. AN EXCESSIVE HEAT WATCH MEANS THAT A PROLONGED PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS, STAY IN AN AIR-CONDITIONED ROOM, STAY OUT OF THE SUN AND CHECK UP ON RELATIVES AND NEIGHBORS. THE ELDERLY, THE VERY YOUNG AND THE INFIRM ARE MOST SUSCEPTIBLE TO THE HEAT. AT A MINIMUM, PLEASE BE SURE THAT PETS HAVE ACCESS TO A SHADED AND WELL-VENTILATED AREA AND PLENTY OF COOL WATER. THE MOST HUMANE THING TO DO IS TO BRING THEM INTO AN AIR-CONDITIONED ROOM. NEVER LEAVE ANY PERSON OR ANIMAL IN A PARKED VEHICLE FOR ANY LENGTH OF TIME. DEATH CAN OCCUR IN MINUTES. && $$
714 WWUS71 KPHI 161155 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 755 AM EDT FRI JUL 16 2010 ...VERY HOT AND HUMID CONDITIONS TO SETTLE INTO THE AREA ONCE AGAIN... DEZ001-NJZ015-017>019-PAZ067>071-162215- /O.CON.KPHI.HT.Y.0004.100716T1400Z-100717T0000Z/ /O.CON.KPHI.EH.A.0006.100718T1400Z-100719T0000Z/ NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...TRENTON...GLASSBORO... CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA 755 AM EDT FRI JUL 16 2010 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. AN EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. AN EXCESSIVE HEAT WATCH HAS ALSO BEEN ISSUED. THIS EXCESSIVE HEAT WATCH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. THE EXCESSIVE HEAT WATCH FOR SATURDAY IS NO LONGER IN EFFECT. HIGH TEMPERATURES TODAY ARE FORECAST TO REACH THE MIDDLE 90S. THESE TEMPERATURES COMBINED WITH HUMID CONDITIONS WILL PUSH THE HEAT INDICES TO NEAR 100 DEGREES DURING THE AFTERNOON. THE HIGHEST HEAT INDICES ARE EXPECTED TO OCCUR IN THE MORE URBANIZED AREAS. LOW TEMPERATURES FRIDAY NIGHT ARE FORECAST TO ONLY DROP TO THE MID AND UPPER 70S IN THE MORE URBANIZED AREAS. HOWEVER... TEMPERATURES ARE EXPECTED TO BE A COUPLE OF DEGREES COOLER ON SATURDAY. MORE IMPORTANT... DRIER AIR WILL MOVE IN BEHIND THE PASSAGE OF A COLD FRONT. THEREFORE... CONDITIONS ON SATURDAY DO NOT SEEM TO WARRANT A HEAT ADVISORY OR WARNING. ON SUNDAY... HIGH PRESSURE WILL MOVE EASTWARD AND A SOUTHWESTERLY FLOW WILL RETURN. THIS WILL CAUSE AN INCREASE IN HUMIDITY ONCE AGAIN. TEMPERATURES WILL REACH THE MIDDLE 90S. THE MAIN QUESTION IS HOW HUMID IT WILL GET. CURRENT INDICATIONS ARE THAT HEAT INDICES COULD REACH AROUND 100 DEGREES AGAIN. THEREFORE... AN EXCESSIVE HEAT WATCH HAS BEEN ISSUED FOR SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. AN EXCESSIVE HEAT WATCH MEANS THAT A PROLONGED PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS... STAY IN AN AIR-CONDITIONED ROOM... STAY OUT OF THE SUN AND CHECK UP ON RELATIVES AND NEIGHBORS. THE ELDERLY... THE VERY YOUNG AND THE INFIRM ARE MOST SUSCEPTIBLE TO THE HEAT. AT A MINIMUM... PLEASE BE SURE THAT PETS HAVE ACCESS TO A SHADED AND WELL-VENTILATED AREA AND PLENTY OF COOL WATER. THE MOST HUMANE THING TO DO IS TO BRING THEM INTO AN AIR-CONDITIONED ROOM. NEVER LEAVE ANY PERSON OR ANIMAL IN A PARKED VEHICLE FOR ANY LENGTH OF TIME. DEATH CAN OCCUR IN MINUTES. && $$
758 WWUS71 KPHI 162007 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 407 PM EDT FRI JUL 16 2010 ...HOT WEATHER WILL CONTINUE SATURDAY...WITH HOT AND MORE HUMID CONDITIONS POSSIBLE SUNDAY AND MONDAY... DEZ001-NJZ015-017>019-PAZ067>071-170000- /O.NEW.KPHI.HT.Y.0005.100717T1400Z-100718T0000Z/ /O.EXT.KPHI.EH.A.0006.100718T1400Z-100720T0000Z/ /O.CON.KPHI.HT.Y.0004.000000T0000Z-100717T0000Z/ NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...TRENTON...GLASSBORO... CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA 407 PM EDT FRI JUL 16 2010 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT SATURDAY... ...EXCESSIVE HEAT WATCH NOW IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CONTINUED THE HEAT ADVISORY THROUGH 8:00 PM THIS EVENING. ALSO...A HEAT ADVISORY HAS BEEN ISSUED FROM 10:00 AM TO 8:00 PM EDT SATURDAY. THE EXCESSIVE HEAT WATCH IS NOW IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY EVENING. HOT TEMPERATURES OCCURRED TODAY...TOPPING OUT IN THE LOWER AND MID 90S. A LINE OF SHOWERS AND THUNDERSTORMS MAY PROVIDE SOME RELIEF LATE IN THE DAY...BUT OTHERWISE THE HEAT ADVISORY WILL REMAIN IN EFFECT THROUGH 8:00 PM THIS EVENING. ANOTHER HEAT ADVISORY HAS BEEN ISSUED FOR SATURDAY...AS HIGH TEMPERATURES WILL AGAIN RISE INTO THE LOWER AND EVEN MID 90S. HUMIDITY LEVELS ARE FORECAST TO BE LOWER THAN TODAY...BUT EVEN SO TEMPERATURES WILL REMAIN HOT. FOR SUNDAY AND MONDAY...HIGH PRESSURE WILL MOVE EASTWARD AND A SOUTHWESTERLY FLOW WILL RETURN. THIS WILL CAUSE AN INCREASE IN HUMIDITY ONCE AGAIN. TEMPERATURES ARE AGAIN FORECAST TO REACH THE LOWER AND POSSIBLY MID 90S. WITH MORE HUMIDITY...HEAT INDICES MAY REACH THE UPPER 90S AND PERHAPS NEAR 100. THEREFORE...AN EXCESSIVE HEAT WATCH HAS BEEN CONTINUED FOR SUNDAY AND EXTENDED THROUGH MONDAY AS WELL. A COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA MONDAY AND DROP TEMPERATURES SLIGHTLY BY TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. AN EXCESSIVE HEAT WATCH MEANS THAT A PROLONGED PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN AND CHECK UP ON RELATIVES AND NEIGHBORS. THE ELDERLY...THE VERY YOUNG AND THE INFIRM ARE MOST SUSCEPTIBLE TO THE HEAT. AT A MINIMUM...PLEASE BE SURE THAT PETS HAVE ACCESS TO A SHADED AND WELL-VENTILATED AREA AND PLENTY OF COOL WATER. THE MOST HUMANE THING TO DO IS TO BRING THEM INTO AN AIR-CONDITIONED ROOM. NEVER LEAVE ANY PERSON OR ANIMAL IN A PARKED VEHICLE FOR ANY LENGTH OF TIME. DEATH CAN OCCUR IN MINUTES. && $$
621 WWUS71 KPHI 170005 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 805 PM EDT FRI JUL 16 2010 ...HOT WEATHER WILL CONTINUE SATURDAY...WITH HOT AND MORE HUMID CONDITIONS POSSIBLE SUNDAY AND MONDAY... DEZ001-NJZ015-017>019-PAZ067>071-170830- /O.EXP.KPHI.HT.Y.0004.000000T0000Z-100717T0000Z/ /O.CON.KPHI.HT.Y.0005.100717T1400Z-100718T0000Z/ /O.CON.KPHI.EH.A.0006.100718T1400Z-100720T0000Z/ NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...TRENTON...GLASSBORO... CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA 805 PM EDT FRI JUL 16 2010 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM EDT SATURDAY... ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY EVENING... ...HEAT ADVISORY HAS EXPIRED... THE HEAT ADVISORY IS NO LONGER IN EFFECT FOR TODAY. A HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM EDT SATURDAY. AN EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY EVENING. HIGH TEMPERATURES SATURDAY WILL RISE INTO THE LOWER AND EVEN MID 90S. HUMIDITY LEVELS ARE FORECAST TO BE LOWER THAN FRIDAY, BUT EVEN SO TEMPERATURES WILL REMAIN HOT. FOR SUNDAY AND MONDAY, HIGH PRESSURE WILL MOVE EASTWARD AND A SOUTHWESTERLY FLOW WILL RETURN. THIS WILL CAUSE AN INCREASE IN HUMIDITY ONCE AGAIN. TEMPERATURES ARE FORECAST TO REACH THE LOWER AND POSSIBLY MID 90S. WITH MORE HUMIDITY, HEAT INDICES MAY REACH THE UPPER 90S AND PERHAPS NEAR 100. THEREFORE, AN EXCESSIVE HEAT WATCH IS IN EFFECT FOR SUNDAY THROUGH MONDAY. A COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA MONDAY AND DROP TEMPERATURES SLIGHTLY BY TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. AN EXCESSIVE HEAT WATCH MEANS THAT A PROLONGED PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO POSSIBLY CREATE A DANGEROUS SITUATION. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this heat advisory went out at Jul 16, 3:45 AM EDT, 15 minutes earlier.
Area forecast discussion, Jul 16, 3:45 AM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
345 AM EDT FRI JUL 16 2010
.SYNOPSIS...
A WEAK AREA OF HIGH PRESSURE WILL REMAIN NEAR THE REGION THROUGH
TODAY, BEFORE SLIDING EASTWARD TONIGHT. A COLD FRONT MOVING IN
FROM THE NORTHWEST WILL CROSS THE AREA LATE TONIGHT AND STALL TO
OUR SOUTH ON SATURDAY. HIGH PRESSURE WILL THEN BUILD BACK IN
BEFORE ANOTHER CDFNT APPROACHES AROUND MONDAY.
&&
.NEAR TERM /THROUGH 6 PM THIS EVENING/...
HIGH PRESSURE WILL BE SUPPRESSED TO THE SOUTH AS A CDFNT
APPROACHES FROM THE NORTHWEST. THE FRONT SHOULD NOT MAKE ITS WAY
INTO OUR AREA UNTIL THE AFTN/EVENING TIME FRAME. LATEST MDL
GUIDANCE CONTINUES TO BE FAIRLY DRY WITH THE FROPA (ALBEIT A BIT
WETTER THAN YESTERDAY), WITH THE MOST POTENTIAL FOR RNFL OVER NRN
AND WRN SECTIONS. SPC HAS PLACED MOST OF THE NRN AND WRN AREAS IN
A SLIGHT RISK FOR SEVERE WX WITH THE FRONT AND THIS MAY END UP
BEING A BIT OVERDONE. THERE IS DECENT CAPE AND INSTABILITY FCST
BUT NOT A LOT OF MOISTURE (EXCEPT FOR WHAT'S ALREADY IN PLACE).
THE MAIN THREAT LOOKS TO BE STRONG WINDS (ESPECIALLY IF DRIER AIR
DOES WORK ITS WAY IN). QPF LOOKS TO BE RELATIVELY LIGHT WITH THE
NRN AND WRN AREAS GETTING AROUND 0.10 INCHES, WITH LESS AS YOU GO
SOUTH AND EAST.
THE OTHER IMPORTANT TOPIC OF CONVERSATION CONTINUES TO BE THE
HEAT. THE MDLS HAVE BEEN VERY CONSISTENT FCSTING HIGH TEMPS IN THE
MID LOWER TO MID 90S OVER MOST OF THE AREA AND THE MID 90S ALG THE
I-95 CORRIDOR. THE MAIN QUESTION WAS IF DEW POINTS WOULD BE HIGH
ENOUGH FOR HEAT ADVISORIES OR WRNGS. WHILE THIS DOES APPEAR TO BE
A MARGINAL CASE, WITH DEW POINTS FCST TO BE IN THE UPPER 60S, THAT
WOULD MAKE HEAT INDICES RIGHT AROUND 100 DEGREES IN THE URBAN
CORRIDOR TODAY. THEREFORE, WILL UPGRADE THE EXCESSIVE HEAT WATCH
TO A HEAT ADVISORY. IT WILL BE CLOSE. SOME AREAS MAY TOP OUT WITH
HEAT INDICES BELOW 100 DEGREES, WITH OTHERS AT OR ABOVE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
THE FRONT CROSSES THE AREA OVERNIGHT LOW QPF. SLIGHT CHC AND LOW
CHC POPS WERE MAINTAINED, EVEN THOUGH THEY COULD END UP BEING TOO
HIGH OVER THE SRN AND ERN AREAS. BEHIND THE FRONT, TEMPS WILL BE A
FEW DEGREES COOLER ON SATURDAY, BUT MORE IMPORTANTLY, THE AMS IS
FCST TO BE DRIER (WITH DEW POINTS IN THE UPPER 50S TO LOWER 60S).
THEREFORE, BASED ON CURRENT MDL GUIDANCE, DO NOT SEE ANY REASON TO
MAINTAIN THE EXCESSIVE HEAT WATCH AND IT WILL BE DROPPED WITH THE
ISSUANCE OF THE MORNING PACKAGE. SATURDAY LOOKS TO BE A NICE,
ALBEIT HOT DAY OVER THE REGION.
AS THE FRONT DEPARTS THE AREA AND HIGH PRESSURE BUILDS IN, WINDS
WILL BECOME MORE SWLY ON SUNDAY. THIS WILL RETURN MORE MOISTURE TO
THE REGION. LATEST GUIDANCE INDICATES TEMPS IN THE MID 90S AGAIN
ACRS THE URBAN CORRIDOR. THERE IS STILL SOME UNCERTAINTY AS TO
WHAT THE DEW POINTS WILL BE, BUT MUCH LIKE TODAY'S FCST, IT WILL
BE CLOSE. SO, WILL HOIST AN EXCESSIVE HEAT WATCH FOR SUNDAY (AND
IF THE CURRENT MDLS ARE CORRECT, IT MAY EVENTUALLY BE NEEDED FOR
MONDAY).
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
BY SUNDAY NIGHT, AN AREA OF LOW PRESSURE IS FCST TO MOVE FROM THE
GRTLKS INTO SERN CANADA THE CDFNT ASSOCD WITH THE LOW WILL CROSS
THE REGION MONDAY/MONDAY NIGHT, BRINGING ANOTHER CHC OF
SHWRS/TSTMS. THEN WK HIGH PRESSURE BUILDS IN FOR TUESDAY INTO
WEDNESDAY, WITH SMALL CHCS FOR DIURNAL TYPE TSTMS AS SEVERAL S/WVS
MOVE THROUGH. THE GFS APPEARS TO BE HAVING ANOTHER ROUND OF FEEDBACK
ISSUES ON TUE, SO ITS SOLN OF A MORE ROBUST LOW MOVG ACRS THE AREA
IS BEING DISCOUNTED ATTM. STRONGER HIGH PRESSURE THEN BUILDS BACK
IN FOR THU. TEMPS LOOK TO REMAIN AOA NRML THRU THE PD.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
IFR STRATUS WAS DEVELOPING AROUND PARTS OF THE REGION IN THE MOIST
SOUTHERLY FLOW DURING THE PRE-DAWN HOURS. THE WINDS AT THE LOWEST
LEVELS WERE ENOUGH TO KEEP THE SURFACE FROM EXPERIENCING MUCH IN THE
WAY OF FOG. WE ARE NOT VERY CONFIDENT THAT THIS SITUATION WILL HOLD,
BUT OUR TAFS HIT THE STRATUS A BIT HARDER THAN THE FOG. WE CARRIED
SOME IFR CEILINGS AND MVFR VISIBILITIES THROUGH DAYBREAK. WE WILL OF
COURSE MONITOR AND MAKE AMENDMENTS AS NECESSARY.
WE EXPECT VFR CONDITIONS AS LOW CLOUDS AND FOG BURN OFF AFTER
DAYBREAK, AND THEN A MODERATE SOUTHWEST FLOW SHOULD DEVELOP AT THE
TAF SITES. THE WINDS ABOVE THE SURFACE SHOULD PRECLUDE ANY SEA/BAY
BREEZE REACHING ACY/ILG.
THE APPROACHING UPPER JET, H5 TROUGH, PRE-FRONTAL SURFACE TROUGH AND
SOME INSTABILITY AFTER LOW CLOUDS BURN AWAY MAY BE ENOUGH TO TRIGGER
CONVECTION LATE IN THE AFTERNOON, ESPECIALLY NORTHWEST. WE HAVE
INCLUDED A CB REFERENCE IN THE TWO NORTHWESTERN TAFS FOR NOW.
THE COLD FRONT ITSELF SHOULD MOVE ACROSS THE REGION VERY LATE IN THE
TAF PERIOD. WINDS BEHIND IT WILL VEER TO THE WEST AND RELAX. IT
TEMPORARILY WILL BRING SOME DRIER AIR TO THE AREA.
OUTLOOK...
A SECOND COLD FRONT IS EXPECTED TO TRACK ACROSS THE REGION SOMETIME
ON MONDAY OR TUESDAY. THIS FRONT LOOKS SLOWER AND WETTER THAN
TONIGHT'S. THUS THE CHANCE OF MORE RESTRICTIONS TO VISIBILITY AND
CEILINGS SHOULD INCREASE EARLY NEXT WEEK.
&&
.MARINE...
A COLD FRONT WILL APPROACH FROM THE WEST TODAY AND STALL ACROSS OUR
SOUTHERN WATERS LATE TONIGHT. THE GRADIENT WILL TIGHTEN SOME IN
ADVANCE OF THE FRONT, BUT WE STILL THINK THE MARINE LAYER WILL KEEP
WINDS BELOW THE ADVISORY CRITERION. WAVEWATCH SEAS BARELY TOUCH 5
FEET AT 44025 OR 44009 WITH THIS SYSTEM, SO WE WILL FORECAST
SUB-ADVISORY CONDITIONS.
ANOTHER FRONT LOOKS LIKE IT WILL CROSS THE WATERS ON MONDAY NIGHT.
PRESENTLY, IT LOOKS LIKE THE WINDS WILL AGAIN BE SUB-ADVISORY IN
NATURE, AND WE WILL CONTINUE TO FORECAST SUB-ADVISORY WINDS AND SEAS
WITH THIS ISSUANCE.
&&
.RIP CURRENTS...
ALTHOUGH THE NORTHERN AND CENTRAL NEW JERSEY COASTLINE MAY APPROACH
A MODERATE RISK OF RIP CURRENTS LATER TODAY, WE WILL FORECAST A LOW
RISK FOR ALL OF OUR COASTAL STRIP.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...HEAT ADVISORY FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING
FOR PAZ067>071.
EXCESSIVE HEAT WATCH FROM SUNDAY MORNING THROUGH SUNDAY
EVENING FOR PAZ067>071.
NJ...HEAT ADVISORY FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING
FOR NJZ015-017>019.
EXCESSIVE HEAT WATCH FROM SUNDAY MORNING THROUGH SUNDAY
EVENING FOR NJZ015-017>019.
DE...HEAT ADVISORY FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING
FOR DEZ001.
EXCESSIVE HEAT WATCH FROM SUNDAY MORNING THROUGH SUNDAY
EVENING FOR DEZ001.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...NIERENBERG
NEAR TERM...NIERENBERG
SHORT TERM...NIERENBERG
LONG TERM...NIERENBERG
AVIATION...DELISI
MARINE...DELISI
RIP CURRENTS...DELISIHazardous weather outlook, Jul 15, 3:58 PM EDT, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 358 PM EDT THU JUL 15 2010 DEZ001-NJZ015-017>019-PAZ067>071-162000- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 358 PM EDT THU JUL 15 2010 ...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WATCH. HEAT INDEX VALUES WILL BE NEAR 100 ON FRIDAY AND SATURDAY IN THE PHILADELPHIA URBAN AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-MDZ008-012-015-019-020-NJZ009-010-012-013-016-020>025-027- PAZ060-162000- KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-SALEM-OCEAN- CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON-BERKS- 358 PM EDT THU JUL 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND EAST CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-162000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 358 PM EDT THU JUL 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ014-026-162000- EASTERN MONMOUTH-COASTAL OCEAN- 358 PM EDT THU JUL 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ001-007-008-PAZ054-055-061-062-162000- SUSSEX-WARREN-MORRIS-CARBON-MONROE-LEHIGH-NORTHAMPTON- 358 PM EDT THU JUL 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG, POSSIBLY SEVERE, THUNDERSTORMS MAY MOVE THROUGH THE REGION AHEAD OF A COLD FRONT FRIDAY EVENING. THE MAIN THREAT WITH THESE STORMS APPEARS TO BE STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 4:00 AM EDT | Excessive Heat Watch | PHI | Delaware, Philadelphia | 36 hr |
| Jul 16, 3:07 PM EDT | Special Weather Statement | PHI | Philadelphia | 38 min |
| Jul 16, 4:05 PM EDT | Special Weather Statement | PHI | Carbon | 40 min |
| Jul 16, 4:07 PM EDT | Heat Advisory | PHI | Delaware, Philadelphia | 23 hr |
Nearby
Heat Advisories in New Jersey, 2010Heat Advisories in Pennsylvania, 2010Heat Advisories in Delaware, 2010Every heat advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.